MAUDE Adverse Event Report: TORAX MEDICAL, INC. FENIX CONTINENCE RESTORATION SYSTEM; IMPLANTED FECAL INCONTINENCE DEVICE

TORAX MEDICAL, INC. FENIX CONTINENCE RESTORATION SYSTEM; IMPLANTED FECAL INCONTINENCE DEVICE
Model Number FXS17
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Incontinence (1928)
Date of Event 12/15/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Following a surgical procedure for reinforcement of the anal sphincter due to fecal incontinence, a patient experienced incontinence (loss of device effectivity) leading to fenix device explant.The fenix device was used as part of the surgical procedure.Uneventful surgical procedure and device implant on (b)(6) 2017 by dr.(b)(4).Device explant on (b)(6) 2017 due to lack of device effectivity by dr.(b)(4).A "laparoscopic abdominoperineal resection with end descending colostomy" and "omental pedicle flap in pelvis" were performed at the time of explant.

Brand Name
FENIX CONTINENCE RESTORATION SYSTEM
Common Device Name
IMPLANTED FECAL INCONTINENCE DEVICE
Manufacturer (Section D)
TORAX MEDICAL, INC.
4188 lexington avenue n
shoreview MN 55126
MDR Report Key7277915
Report Number3008766073-2018-00023
Device Sequence Number1892932
Product Code PMH
UDI-Device Identifier00855106005509
UDI-Public00855106005509
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
H130006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/04/2020
Device Model NumberFXS17
Device Lot Number10059
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2018
Initial Report FDA Received Date02/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age68 YR